Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 266, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2006, 5:43 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 23, 2006, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Natchitoches Parish, LA, Sabine Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 5:43 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 23, 5:43 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 543 PM CDT SAT SEP 23 2006 .UPDATE... WILL SEND UPDATE AND REMOVE PORTIONS OF NE TX AND SW AR FROM SVR WATCH #799. FRONT AS OF 22Z WAS LOCATED ROUGHLY ALONG A LINE FROM TYR TO TXK WITH DRIER AIR LAGGING THE FRONT BY SOME 50 MILES OR SO. BEST CONVECTION REMAINS ALONG OLD GRAVITY WAVE ACROSS THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO WEST CENTRAL LOUISIANA BUT THE INTENSITY OF THIS CONVECTION SHOULD WEAKEN THE NEXT FEW HOURS AS THIS REGION IS FURTHEST CUTOFF FROM BEST DEEP LAYER SHEAR TO THE NORTHWEST. NEW CONVECTION IS TRYING TO REDEVELOP ALONG THE FRONTAL BOUNDARY FROM HENDERSON AND GGG ONTO JUST SOUTHEAST OF TXK. HOPEFULLY THIS WILL HOLD TOGETHER TO GIVE US SOME MEASURABLE RAINFALL. HAVE ALSO LOWERED POPS ACROSS OUR NORTHWEST ZONES ALONG AND WEST OF THE COLD FRONT. UPDATE OUT SHORTLY...13. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
Hazardous weather outlook, Sep 23, 12:04 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT SAT SEP 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY. SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 14
In the hours before
Local storm report, Sep 23, 3:53 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 6 S HOPE 33.58N 93.59W
09/23/2006 M0.88 INCH HEMPSTEAD AR LAW ENFORCEMENT
OCCURED AT INTERSECTION OF CO RD 8 AND HWY 29
&&
POThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Sep 23, 2:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| Sep 23, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 26 min |
| Sep 23, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 47 min |
| Sep 23, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| Sep 23, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Nevada | 51 min |
| Sep 23, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 23 min |
| Sep 23, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 49 min |
| Sep 23, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.